Home, About, Contact Us, FAQ

Frustrated with being tired all the time


#1

I’m going through medication changes yet again. Zyprexa raised to 7.5 then to 10, celexa is being lowered from 40 to 20 gradually due to some heart rate problems I’ve developed. And then she raised my Ativan to 1mg twice a day.

Does anyone have insight on ways to get around being tired all the time? I work an active job, I can’t afford to have my work performance slip because I’m tired all the time.Which med is making me tired all the time? I suspect that it’s the Zyprexa, my doc mentioned that I could try taking the zyprexa in half doses one in the evening and one before bed to see if I will wake up less hungover feeling. anyone have any positive advice they’d like to add?


#2

Meds could get you tired… But probably only your doc can help … maybe check with some another doc also?


#3

I concur with your notion that it is probably the zyprexa. I just had to switch back to zyprexa from latuda and I’m back to sleeping 10-15 hours per day.

Caffeine can be tricky but it can help. You have to be really careful with any kind of stimulant even if you can stomach them. I try to keep as natural as possible and use guarana seed extract. To be honest I don’t know if being natural makes a difference but it makes me feel better lol.

You do get used to it after awhile. Your body adjusts a little. I guess it is like being an insomniac where you get to this point you can function being sleepy. But to be honest it is never pleasant.

One of the hard parts about being sz is it is about compromising and coping. You have to almost always make some kind of compromise to deal with your symptoms. You can talk to your pdoc, and if you are fairly stable, fiddle around with your meds and have some choice in what kind of side effect compromises you are willing to make.

How long have you been on the zyprexa and how many other APs have you tried?


#4

To be honest any or all of those meds could be contributing to your tiredness. My friend had a bad experience w Celexa, said it gave her a total brain fog. Zyprexa is definitely known for its sedative qualities, and is a sedating AP. (Versus the “activating” APs that are more likely to cause akathisia like Abilify, Latuda, vraylar, etc) Benzos of course can also cause drowsiness, though Ativan doesn’t make me sleepy it knocks some people out.

One thing to try is if you aren’t taking all your meds at night, talk it over with your doctor to see if you can do so. If you are taking Zyprexa & Celexa at night already, then it may be time to look at a different med.


#5

I take the Celexa in the morning. I’ve been on it for a while even before going on Zyprexa and never noticed it making me sleepy. I take the Zyprexa at night of course, it really knocks me out along with the trazodone.

The problem is my pdoc is very set on having me on this medication since before I started on it I was very suicidal as the voices were telling me to kill myself. Since starting on even just the 5mg I noticed the voices were slightly quieter and I felt less unstable. Because of these positive things my pdoc wants me to try and wait it out and she said eventually I won’t be tired during the day.


#6

Do u work @Hanna_Foxx…!!! Glad to hear that…!!!


#7

Yes I work full time on a farm


#8

I woke up this morning feeling especially tired.
I feel so run down!

Yes it could be your meds @Hanna_Foxx but can you afford to switch meds?

My psychiatrist won’t allow me to switch.
It’s too risky.


#9

Zyprexa made me just not care about doing anything… the kind of lethargic I can’t do anything and don’t care. At first I felt pretty good on it. Got 7-8 hours sleep every night, voices were minimal. Then started feeling bad after a couple months. I started tapering off, and had awful time. Tried some other ap’s while trying to taper and didn’t work out. Took last dose of it feb 11th and got on seroquel. Had severe depression and suicidal thoughts for 2 months. Pdoc up and quits no notice, so I was on my own. They got a new prescriber and he is great. Way better than the last doc. Zyprexa did control symptoms fairly well, but it was too hard to exist that way for me. It was rough getting off it.


#10

Tell your pdoc. He/she will probably lower your Ativan dose.


#11

Both Zyprexa and Ativan are given specifically to induce sedation in “psychiatric emergencies” and knock me out…


#12

You are not alone. A number of these newer medications have this effect, and it can be very challenging to overcome. You and your doctor should weigh the benefits and costs of this med: does it work so much better for you than all the alternatives? If not, consider trials of some others. Genetic testing might help to see if you are a slow metabolizer of this drug and to assist in finding replacements. If it is a must, then Provigil, supervised, may help. There are no quick fixes, alas.


#13

That much Ativan would knock me off my feet for the day, I take in on say a Friday night and off to sleep I go till well into Sat


#14

@Wave I believe that’s the reason behind my pdoc not wanting to switch. Before I started on the zyprexa I was suicidal and the voices were telling me to harm myself and others. It was a scary place to be in.


#15

@Mountainman it’s funny, I don’t find Ativan to make me feel sleepy at all, it just helps with my anxiety and panic attacks


#16

Im taking zyprexa 5 and 10 mg every other day. Im never tired.

When i took seroquel walk in the park made me so tired i was like dead.


#17

How much seroquel did you take? Was it the regular seroquel or the extended release? I just switched to the XR last night, and felt a little lethargic this morning. I had my usual cup of coffee and my mind is clearing. So maybe I won’t feel tired all the time. Zyprexa made me tired and just not care. I didn’t even want to eat or anything. Seroquel has been the best so far even with the tired factor, but I have sleep problems.


#18

Well I’m pretty relieved. My doctor agreed to switch me to Abilify, really looking forward to not being tired all the time and hopefully I’ll be able to lose some weight as well.


#19

I’m on Abilify, it works well, but I still have to work at not eating to much


#20

@Mountainman Do you find it makes you really hungry? Zyprexa has been really bad in terms of weight gain for me.